| Model Number |
N/A |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/03/2023
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported, picc was broken in half at the suture wing.The rest of the picc was intact, but the extension legs and lumen were lying on the floor.They believe the patient could have interfered with the picc.Had to insert another picc." it was stated there was no harm to the patient.
Additional Manufacturer Narrative
Section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will evaluate.Results are expected soon.
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.Based on a review of available complaint information and an evaluation of the available sample evidence, the following was concluded: the complaint of a damaged catheter was confirmed; however, the root cause was not identified.The product returned for evaluation was one 5fr d/l powerpicc catheter.Usage residues were observed throughout the sample.The catheter was received in two segments which shared a complete break within the molded joint region, just proximal of the suture wings.Microscopic inspection of the break site revealed a dully granular fracture surface.Slight material flow was observed.No deformation or discoloration of the molded joint material was observed.Attempts to replicate the sample damage using a non-complainant catheter were unsuccessful.Those attempts resulted in severe discoloration and plastic deformation.The granular fracture surface was consistent with a tearing type failure of the material; however, attempts to replicate the damage were unsuccessful, suggesting that an additional factor(s) also contributed.Potential contributors include environmental factors affecting the mechanical properties of the catheter material.
Event or Problem Description
Picc was broken in half at the suture wing.The rest of the picc was intact, but the extension legs and lumen were lying on the floor.They believe the patient could have interfered with the picc.Had to insert another picc.It was stated there was no harm to the patient.